The Immunology and Allergy quizzes – part 1

Ad Blocker Detected

Our website is made possible by displaying online advertisements to our visitors. Please consider supporting us by disabling your ad blocker.

A 29-year-old woman is being treated with penicillin for “strep throat.” She develops arthralgia, lymphadenopathy, urticaria, and an active urine sediment 6 days after starting the antibiotics. Which of the following is the most likely mechanism of this drug reaction?

Drug hypersensitivity is the most common cause of serum sickness. It is believed that the drug acts as a hapten binding to a plasma protein. The resultant drug-protein complex induces an immune response. Common signs and symptoms include fever, skin rash (urticarial or morbilliform), arthralgias, lymphadenopathy, and albuminuria. Arthritis, nephritis, neuropathy, and vasculitis are less common. Primary sensitization requires 1–3 weeks, but symptoms can occur rapidly on reexposure

The Immunology and Allergy quizzes – part 1
Rate this post